Alert archive / New York / Wind Advisories in 2013

Wind Advisory 14, NWS Buffalo, NY

April 11, 2013Monroe County, Niagara County, Orleans County, New York

NWS Buffalo, NY issued this wind advisory at Apr 11, 2013, 1:35 PM EDT for Monroe County, Niagara County, Orleans County, New York. It took effect at Apr 11, 2013, 11:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2013, 1:35 PM EDT (17:35 UTC)
In effect from
Apr 11, 2013, 11:00 PM EDT
Expired
Apr 12, 2013, 3:52 AM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS71 KBUF 111735
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT THU APR 11 2013

NYZ001>003-120145-
/O.NEW.KBUF.WI.Y.0014.130412T0300Z-130412T1200Z/
NIAGARA-ORLEANS-MONROE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER
135 PM EDT THU APR 11 2013

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
FRIDAY. 

* LOCATIONS...NIAGARA...ORLEANS AND MONROE COUNTIES...MAINLY NORTH
  OF ROUTE 104.

* TIMING...LATE THIS EVENING THROUGH EARLY FRIDAY MORNING.

* WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...A NORTHEAST TO EAST WIND ALONG THE SOUTHERN LAKE
  ONTARIO SHORELINE MAY BRING DOWN A FEW SMALL TREE BRANCHES AND
  PRODUCE ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

THOMAS
3 follow-up statements
070 
WWUS71 KBUF 112339
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
739 PM EDT THU APR 11 2013

NYZ001>003-120745-
/O.CON.KBUF.WI.Y.0014.130412T0300Z-130412T1200Z/
NIAGARA-ORLEANS-MONROE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER
739 PM EDT THU APR 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM EDT FRIDAY...

* LOCATIONS...NIAGARA...ORLEANS AND MONROE COUNTIES...MAINLY FROM
  THE LAKE ONTARIO SHORE TO THE NIAGARA ESCARPMENT.

* TIMING...LATE THIS EVENING THROUGH EARLY FRIDAY MORNING.

* WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...A NORTHEAST TO EAST WIND ALONG THE SOUTHERN LAKE
  ONTARIO SHORELINE TO THE NIAGARA ESCARPMENT MAY BRING DOWN A FEW
  SMALL TREE BRANCHES AND PRODUCE ISOLATED POWER OUTAGES...ESPECIALLY
  WITH THE RECENT COATING OF ICE ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$
282 
WWUS71 KBUF 120227
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1027 PM EDT THU APR 11 2013

NYZ001>003-121030-
/O.CON.KBUF.WI.Y.0014.130412T0300Z-130412T1200Z/
NIAGARA-ORLEANS-MONROE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER
1027 PM EDT THU APR 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* LOCATIONS...NIAGARA...ORLEANS AND MONROE COUNTIES...MAINLY 
  FROM THE LAKE ONTARIO SHORE TO THE NIAGARA ESCARPMENT. 

* TIMING...THROUGH EARLY FRIDAY MORNING.

* WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...A NORTHEAST TO EAST WIND ALONG THE SOUTHERN LAKE 
  ONTARIO SHORELINE TO THE NIAGARA ESCARPMENT MAY BRING DOWN A 
  FEW SMALL TREE BRANCHES AND PRODUCE ISOLATED POWER OUTAGES... 
  ESPECIALLY WITH THE RECENT COATING OF ICE ACCUMULATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

APFFEL
589 
WWUS71 KBUF 120752
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 AM EDT FRI APR 12 2013

NYZ001>003-120900-
/O.CAN.KBUF.WI.Y.0014.000000T0000Z-130412T1200Z/
NIAGARA-ORLEANS-MONROE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER
352 AM EDT FRI APR 12 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND WILL CONTINUE TO
DROP OFF THIS MORNING...THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

JJR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Apr 11, 10:51 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 11, 10:51 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1051 AM EDT THU APR 11 2013

.SYNOPSIS...
A SERIES OF SURFACE LOWS RIDING ALONG A FRONTAL BOUNDARY STALLED
FROM THE CENTRAL MISSISSIPPI VALLEY TO THE NORTHEAST WILL BRING
PERIODS OF RAIN TO OUR AREA THROUGH FRIDAY. IN ADDITION...THERE WILL
ALSO BE A CHANCE FOR SOME WINTRY PRECIPITATION IN SPOTS THROUGH
FRIDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS DISPLAY OCCASIONAL RAIN ACROSS THE
REGION...ESPECIALLY ACROSS THE NIAGARA FRONTIER AND GENESEE VALLEY
AND NOW ENTERING INTO THE EASTERN LAKE ONTARIO REGION. BASED ON
SURFACE TEMPERATURES AND SPOTTER REPORTS THERE ARE POCKETS OF
FREEZING RAIN...ACROSS BOTH THE NIAGARA FRONTIER AND INTO THE
GENESEE VALLEY. MOST REPORTS DISPLAY JUST A LIGHT GLAZING...WITH
SOME LOCALIZED AREAS WELL INLAND AND TOWARDS THE HILLS OF WYOMING
COUNTY UP TO A TENTH OF AN INCH ON TREE BRANCHES.

WITH THE FRONTAL BOUNDARY STALLED JUST TO OUR SOUTH...AND SHALLOW
COLD AIR PUSHING SOUTHWARD FROM A BROAD AREA OF HIGH PRESSURE NEAR
JAMES BAY WILL CONTINUE WITH POSSIBILITY OF FREEZING RAIN...MAINLY
FROM ABOUT WAYNE AND ONTARIO COUNTIES WESTWARD...WHERE THE COLD
NORTHEAST FLOW WILL CONTINUE AROUND FREEZING TEMPERATURES AT THE
SURFACE.

HIGHS WILL LINGER IN THE 30S WITH A NORTHEAST FLOW...EXCEPT FOR THE
SOUTHERN TIER WHERE LOW TO MID 40 AIR TEMPERATURES WILL PUSH
NORTHWARD ACROSS THE STATE LINE.

DURING THE COURSE OF TONIGHT...THE MAIN SURFACE LOW WILL LIFT
NORTHEASTWARD FROM OHIO INTO WESTERN NEW YORK. PLENTY OF WARM
ADVECTIVE LIFT AND MOISTURE IN ADVANCE OF THE LOW WILL RESULT IN
ANOTHER ROUND OF MORE SIGNIFICANT AND POTENTIALLY HEAVY PRECIP
SPREADING ACROSS THE REGION FROM SOUTHWEST TO NORTHEAST OVER
TIME...FOR WHICH HIGH-END CATEGORICAL POPS WILL BE IN PLACE.
AT THE SAME TIME...THE COLUMN WILL WARM AGAIN WHICH SHOULD RESULT IN
MAINLY RAIN FALLING SOUTH OF LAKE ONTARIO...WITH A MIX OF RAIN/
FREEZING RAIN/SLEET AFFECTING THE NORTH COUNTRY WHERE SOME MINOR
ICING WILL BE POSSIBLE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
WIDESPREAD RAIN WILL BE ONGOING FRIDAY MORNING AS THE MAIN UPPER
TROUGH AXIS PIVOTS THROUGH THE REGION. THE RAIN WILL DIMINISH FROM
WEST TO EAST DURING THE DAY...ONCE THE TROUGH AXIS SHIFTS EAST AND
THE ASSOCIATED OCCLUDED FRONT CROSS THE REGION...WITH THE HINT OF A
DRY SLOT BRIEFLY WRAPPING INTO THE AREA FROM THE WEST. BEHIND THE
TROUGH AND OCCLUDED FRONT...THE OVERALL PATTERN QUIETS DOWN SOMEWHAT
AS COLDER AIR FLOW INTO THE AREA WITHIN THE EMERGING NORTHWEST FLOW.
CHANCES FOR RAIN/SNOW SHOWERS WILL PERSIST WITHIN THIS COLD UNSETTLE
CYCLONIC FLOW...BUT WIDESPREAD HEAVIER PRECIPITATION THAT WE HAVE
SEEN THE PAST COUPLE OF DAYS IS NOT EXPECTED. WET SNOW IS MOST
LIKELY ACROSS THE HIGHER TERRAIN FRIDAY NIGHT AND ESPECIALLY
SATURDAY NIGHT AS 850 MB TEMPERATURES FALL TO NEAR -8C. SNOWFALL
AMOUNTS FOR THE MOST PART SHOULD BE LIGHT...ALTHOUGH WE CAN NOT RULE
OF SOME MINOR ACCUMULATIONS OVER THE HIGHEST TERRAIN.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN POOR AGREEMENT TODAY WITH RESPECT TO THE
HANDLING OF THE NEXT SYSTEM FOR SUNDAY NIGHT INTO THE FIRST HALF OF
NEXT WEEK...AND THE POSITION OF ANOTHER QUASI-STATIONARY FRONTAL
ZONE. THE GFS BRINGS A STRONG WAVE AND ASSOCIATED SIGNIFICANT RAIN
BACK INTO WESTERN NY SUNDAY EVENING...WITH A FRONTAL ZONE STALLING
OVER WESTERN NY THROUGH MIDWEEK...SIMILAR TO WHAT WE HAVE THIS WEEK.
THE ECMWF IS COMPLETELY DIFFERENT...WITH THE FIRST WAVE PASSING INTO
THE WESTERN GREAT LAKES SUNDAY NIGHT WITH THE FRONTAL ZONE REMAINING
MAINLY TO OUR NORTH AND WEST...WITH JUST A SMALLER CHANCE OF RAIN BY
TUESDAY AND WEDNESDAY.

GIVEN THE MODEL UNCERTAINTY...FOR NOW WE WILL JUST STICK CLOSE TO
THE PREVIOUS FORECAST WITH LOW CHANCES OF RAIN SUNDAY NIGHT THROUGH
WEDNESDAY. AFTER A CHILLY WEEKEND TEMPERATURES WILL REBOUND AGAIN...
ESPECIALLY IF THE MORE NORTHERLY ECMWF SOLUTION VERIFIES.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
AS OF 1130Z...CONDITIONS RANGED FROM VFR UNDER SOME MID LEVEL CLOUDS
EAST OF LAKE ONTARIO...TO A RANGE OF LOW VFR TO IFR CONDITIONS SOUTH
OF THE LAKE...WITH PROGRESSIVELY LOWER CONDITIONS FOUND FURTHER
SOUTH. IN TERMS OF PRECIP...THE LEADING EDGE OF THE NEXT SWATH OF
PRECIP IS NOW PUSHING FROM THE NIAGARA FRONTIER INTO THE GENESEE
VALLEY...WITH THE REMAINDER OF THE AREA LARGELY DRY AS OF THIS
WRITING.

THROUGH THE REST OF THIS MORNING...EXPECT STEADIER PRECIPITATION AND
ASSOCIATED LOWER CIGS/VSBYS TO GRADUALLY SPREAD EAST ACROSS AREAS
SOUTH OF LAKE ONTARIO THROUGH MID MORNING...WITH CONDITIONS LOWERING
BACK TO IFR/LIFR WHERE ANY IMPROVEMENT OCCURRED OVERNIGHT. THIS
AFTERNOON...EXPECT A GENERAL WEST TO EAST DIMINISHING TREND TO THE
SWATH OF PRECIP AS ITS PARENT SHORTWAVE PUSHES EAST OF OUR REGION...
WITH CONDITIONS IMPROVING BACK TO LOWER-END MVFR.

WITH RESPECT TO PTYPE...THE PRECIP SHOULD START OFF AS ALL RAIN THIS
MORNING...THEN WITH SOME COOLING OF THE BOUNDARY LAYER COULD
POTENTIALLY MIX WITH A LITTLE FREEZING RAIN AT TIMES THROUGH EARLY
TO MID AFTERNOON NORTH OF THE SOUTHERN TIER. MEANWHILE ACROSS THE
SOUTHERN TIER... CONDITIONS WILL LIKELY REMAIN WARM ENOUGH FOR
MAINLY RAIN...WHILE PORTIONS OF THE NORTH COUNTRY WILL LIKELY REMAIN
DRY WITH VFR CIGS CONTINUING.

TONIGHT...A WAVE LOW PRESSURE OVER THE OHIO VALLEY WILL LIFT
NORTHEASTWARD INTO WESTERN NEW YORK STATE. THIS WILL BRING MORE
WIDESPREAD PRECIPITATION AND IFR CONDITIONS BACK INTO THE AREA. IN
TERMS OF PTYPE...THE PRECIP SHOULD PRIMARILY FALL AS RAIN SOUTH OF
LAKE ONTARIO...WHILE A WINTRY MIX WILL BE POSSIBLE FOR A TIME ACROSS
THE NORTH COUNTRY.

OUTLOOK...
FRIDAY...MVFR/IFR IN RAIN TAPERING OFF...WITH A CHANCE OF MIXED
PRECIP ACROSS THE NORTH COUNTRY IN THE MORNING.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS...AND POSSIBLE
HIGHER ELEVATION SNOW SHOWERS.
SUNDAY...MAINLY VFR.
MONDAY...MAINLY VFR WITH A CHANCE OF RAIN SHOWERS.

&&

.MARINE...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED JUST SOUTH
OF THE LOWER LAKES TODAY...BEFORE LOW PRESSURE RIPPLES EASTWARD
ALONG THIS BOUNDARY THIS AFTERNOON THROUGH FRIDAY. IN ADVANCE OF
THIS  LOW...NORTHEASTERLY WINDS WILL INCREASE THROUGH THE DAY
TODAY...THEN WILL GRADUALLY VEER TO SOUTHERLY/SOUTHWESTERLY AND
DIMINISH FROM SOUTH TO NORTH TONIGHT AND FRIDAY. EXPECT WINDS AND
WAVES TO EASILY REACH ADVISORY LEVELS ACROSS MUCH OF THE LOWER LAKES
TODAY AND TONIGHT...FOR WHICH SMALL CRAFT ADVISORIES REMAIN IN
EFFECT AS OUTLINED BELOW.

&&

.HYDROLOGY...
A STALLED FRONTAL ZONE DRAPED ACROSS THE REGION WILL CONTINUE TO
PROVIDE A FOCUS FOR NUMEROUS ROUNDS OF MODERATE TO HEAVY RAIN
THROUGH FRIDAY MORNING. TOTAL ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3
INCHES ARE POSSIBLE ACROSS WESTERN NY...WITH 1 TO 2 INCHES ACROSS
THE NORTH COUNTRY. TRAINING CONVECTION MAY PRODUCE LOCALLY HIGHER
AMOUNTS.

EXPECT THE RIVER FLOOD RISK TO INCREASE BY THURSDAY NIGHT AND
FRIDAY. THE FASTER RESPONDING CREEKS...SUCH AS MOST OF THE BUFFALO
AREA CREEKS AND CATTARAUGUS CREEK MAY APPROACH FLOOD STAGE SEVERAL
TIMES FOLLOWING EACH BATCH OF HEAVY RAIN...BUT SHOULD HAVE ENOUGH
TIME TO RECEDE BETWEEN BATCHES TO KEEP ANY FLOODING RELATIVELY
MINOR. OF GREATER CONCERN IS THE SLOWER RESPONDING RIVERS...SUCH
AS TONAWANDA CREEK...BLACK CREEK...AND POSSIBLY THE ALLEGHENY
RIVER. SINCE THESE ARE SLOWER TO RESPOND...EACH BATCH OF RAIN WILL
ADD TO THE PREVIOUS...WITH A STAIR-STEP CLIMB IN STAGE THROUGH
FRIDAY AND INTO THE WEEKEND. IF THESE SLOWER RIVERS DO END UP
FLOODING...THEY WOULD NOT CREST UNTIL THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 11 AM EDT
     FRIDAY FOR NYZ006>008.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NYZ001>005-010>014-
     019>021-085.
     FREEZING RAIN ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     NYZ001>005-010>014-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LOZ030.
         SMALL CRAFT ADVISORY UNTIL 4 PM EDT FRIDAY FOR LOZ042>044.

&&

SYNOPSIS...JJR
NEAR TERM...JJR/THOMAS
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...JJR
MARINE...JJR
HYDROLOGY...HITCHCOCK/APFFEL/JJR
Hazardous weather outlook, Apr 11, 4:31 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
431 AM EDT THU APR 11 2013

NYZ001>005-010>014-085-120845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
431 AM EDT THU APR 11 2013

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-120845-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
431 AM EDT THU APR 11 2013

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-120845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
431 AM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-120845-
OSWEGO-JEFFERSON-LEWIS-
431 AM EDT THU APR 11 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Apr 11, 10:59 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1059 AM EDT THU APR 11 2013

NYZ020-021-111700-
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
1059 AM EDT THU APR 11 2013

...POCKETS OF FREEZING RAIN POSSIBLE THROUGH EARLY AFTERNOON...

PERIODS OF LIGHT TO MODERATE RAIN...WITH ISOLATED POCKETS OF
FREEZING RAIN...MAY OCCUR IN SOME AREAS THROUGH AT LEAST EARLY
THIS AFTERNOON. POCKETS OF FREEZING RAIN MAY PUT A LIGHT GLAZE ON
TREES AND POWERLINES...ALONG WITH OTHER ELEVATED AND UNTREATED
SURFACES. NORTHERN AREAS OF BOTH COUNTIES WILL HAVE THE BEST
CHANCE OF SEEING THE FREEZING RAIN.

ALTHOUGH THE MAJORITY OF ROADS WILL BE JUST WET...DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTREME CAUTION WHEN DRIVING IN THESE
AREAS...AS THERE MAY BE A FEW SLICK SPOTS OUT THERE. IN
PARTICULAR BRIDGES...OVERPASSES AND AREAS NORMALLY SHADED FROM
SUNLIGHT.

JM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 11:51 AM EDTRiver Flood WarningBUFCattaraugus, Chautauqua, Erie, Genesee, Monroe, Wyoming255 days
Apr 11, 11:51 AM EDTRiver Flood WarningBUFErie, Genesee, Monroe, Wyoming255 days
Apr 11, 11:51 AM EDTRiver Flood WarningBUFErie, Wyoming255 days
Apr 11, 11:51 AM EDTRiver Flood WarningBUFErie, Wyoming255 days
Apr 11, 11:51 AM EDTRiver Flood WarningBUFErie, Genesee, Niagara, Wyoming256 days
Apr 11, 11:51 AM EDTRiver Flood WarningBUFErie, Niagara259 days
Apr 11, 3:48 PM EDTGale WarningBUF16 hr

Nearby

Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.